My AZT + RAL Trial

Kati

Patient in training
Messages
5,497
Likes
19,642
Sorry to hear Sue, your heart rate continued raising despite you stopping the RAL? I hope you don't have to wait long in ER and that you get a stretcher so you can lay down. Thinking of you. :hug::hug::hug::hug:

ETA: I saw that you're back. Sorry you're not "sorted out". What a stupid ER doctor- it seems to me that all they're good at is stitches and stop bleeding. I hope they checked out your kidneys and your liver just to make sure, and I hope you get an appointment with ID this week.
 

kurt

Senior Member
Messages
1,185
Likes
487
Location
USA
Sue, do you have any milk thistle? or something to help the liver with detox? That really helped me years ago when I had a lot of tachardia from die-off of bugs. Also chitooligosaccharides (I used Chit-O-San) can really help mop up neurotoxins from these CFS bugs. And electrolytes also seemed to help (calcium/magnesium and sodium/potassium although maybe no sodium until the tachardia passes). Some ideas anyway.
 

heapsreal

iherb 10% discount code OPA989,
Messages
9,838
Likes
10,165
Location
australia (brisbane)
hi sue, there might be somethink to what dr lerner has been trying treat, his theories on cfs affecting the heart etc. I think u should throw in some valtrex with it all.

cheers!!
Dan
 

gu3vara

Senior Member
Messages
339
Likes
52
hi sue, there might be somethink to what dr lerner has been trying treat, his theories on cfs affecting the heart etc. I think u should throw in some valtrex with it all.

cheers!!
Dan
My 2 cents here, my heart as never been fucked up until I got CFS, now, it's always beating strongly, it feels like a rock at times, sometimes fast, sometimes irregular etc... I try not to think about it, I'm still alive so it musnt be important ;)

So I would not surprised that massive die-off of the root pathogen of CFS would cause major heart symptoms. Unfortunately, herxing might be inevitable in our cases, we are toxic wastelands...

Perhaps you experience some kind of thyroid dump, like thyroid hormones started working suddenly, I would be curious to know your thyroid lab results from the ER
 

BEG

Senior Member
Messages
1,032
Likes
199
Location
Southeast US
Sue, I just "found" your thread and read perhaps the last third and several early posts. I apolgoze for repeating anything. First of all, you are one gutsy person and I admire you for getting in there and getting it done, so to speak.

Is your doctor a conventional medical family physician or internest? Did you give him/her research papers to substantiate what you wanted and why?

Finally and most importantly, how are you doing now? How is the heart rate? I hope you are feeling better. Have you noticed any improvement?

BE G
 

garcia

Aristocrat Extraordinaire
Messages
976
Likes
248
Location
UK
Sue,
I'm not a doctor, and I'm not giving medical advice, but if it were me I'd go off the AZT too until the heart symptoms went away. And probably a good idea to get checked out by a doctor as you are planning to.

Again not giving medical advice, just what I would do. A lot of people have speculated what is causing the tachycardia, but no one actually knows.

garcia.
 

Hope123

Senior Member
Messages
1,265
Likes
1,083
Sue,
I'm not a doctor, and I'm not giving medical advice, but if it were me I'd go off the AZT too until the heart symptoms went away. And probably a good idea to get checked out by a doctor as you are planning to.

Again not giving medical advice, just what I would do. A lot of people have speculated what is causing the tachycardia, but no one actually knows.

garcia.
Yeah I agree and I would suggest adding nothing new until you see your doc at least. At least it's sinus, which is a less malignant rhythm than other heart rhythms.

The prob with reading the current side effects for ratelgravir is that it's primarily based on HIV patients so it's useful but we have to take it with a grain of salt.

Make sure you are not dehydrated since that can cause sinus tachycardia. Also, fever and anxiety. Sounds like it was sudden so medicine still is on top of the list as a cause.
 
Messages
577
Likes
13
The Half-Life for raltegravir is 9 hours...so I imagine it would take a couple of days for it to be completely out of your system.
Actually, that is a pretty long half life for a drug, and I bet it's even longer in CFS patients due to all the things that are wrong with us. Most drug half lives are around 3-4 hours. What's the half life of AZT?
 

jackie

Senior Member
Messages
591
Likes
24
sue...re: seeing a neurologist/cardiologists. It was a NEURO that dx'd my me/cfs! I think this is becoming more common (though it may depend on your type of insurance)...as a neuro is usually referred by your Pcp...that makes it easier. I was THEN sent (by the neuro) to an infectious disease specialist (dr. j. chia) and THOSE specialists (I.D.) are referred in a different way (you must qualify to see one, with my ins. anyway - maybe your ins. too?)

So...dx'd with me/cfs by neuro - dx confirmed and TREATED by I.D. Doc. (who knows what the cardiac/vascular complications can be and recommends what meds to suggest to the cardiologist)

My experience with a cardiologist and me/cfs is not quite as good! Mine knows little about our disease (although that's surprising, as so many with me/cfs also have been shown to have cardiomyopathy, etc.)..but IS treating my cardiology probs with meds (tachycardia and orthostatic intolerance). Hope you can get in with a good doc, soon, for these new symptoms!

please take care of yourself!...jackie
 

HopingSince88

Senior Member
Messages
335
Likes
11
Location
Maine
Also, in terms of the symptoms you are experiencing...if you go back on the 'cocktail,' I would add the meds one at a time and wait 2-3 days before adding the next one. That way you might be able to determine which one is causing it.
 
Messages
26
Likes
1
Location
Florida
I thought tachycardia could be one of the symptoms of CFS. It was one of my earliest. I have been on Isoptin 240 for it for 20 years.

Hope you do well, Sue.
 

SunnyGal

Senior Member
Messages
147
Likes
0
I've had tachycardia with my CFS for almost 2 years now. Propranolol works for me pretty well. But, as beta blockers increase reverse T3 (which lowers immunity) I try to manage it other ways when I can. Magnesium can help a LOT at times. AdrenaCalm cream also works when my heart rate is up due to cortisol (which it often is... and as cortisol activates XMRV I like to lower cortisol when it's high!). I also use Pekana products called coro-CALM and Cardinorma. They work WONDERS but are pricey so I don't use them very often.

Sending you lots of good thoughts, Sue. Thanks so much for keeping us all posted.

Sunny
 

camas

Senior Member
Messages
702
Likes
236
Location
Oregon
I also have bouts with sinus tachychardia. No fun! If your heart is otherwise healthy, you might get some relief from the Valsalva Maneuver. It's a simple trick my doc showed me. You sit up in bed with your legs stretched out in front of you, take a deep breath and hold it, and then bear down for a few seconds as if you were having a bowel movement. It doesn't always do the trick, but did calm my heart down immediately just last night. Nothing like trying to fall asleep with your heart pounding away!

Hope your doc has some answers for you.
 

Rrrr

Senior Member
Messages
1,587
Likes
770
ladybug,

how are you right now? we are worried about you!!

i take a lot of calming supplements. do you want me to list them?

also, can you (temporarily) increase the atenolol? it will make you tired, as atenolol always does, but it will slow yr heart rate (or so we hope).

rrrr
 

ukxmrv

Senior Member
Messages
4,413
Likes
4,624
Location
London
Oh Sue, I am so sorry that things are going badly and that something has set off these problems.

You are still my hero for trying anyway!

Hope that it clears up soon (or the meds stop it).